Existence results for p-Laplacian boundary value problems of impulsive dynamic equations on time scales
© Ozen et al.; licensee Springer. 2013
Received: 26 March 2013
Accepted: 25 September 2013
Published: 20 November 2013
In this paper, Bai-Ge’s fixed point theorem is used to investigate the existence of positive solutions for second-order boundary value problems of p-Laplacian impulsive dynamic equations on time scales. As an application, we give an example to demonstrate our results.
MSC:34B18, 34N05, 39B37.
Impulse differential equations describe processes which experience a sudden change of state at certain moments; see the monographs of Lakshmikantham et al.  and Samoilenko and Perestyuk . Impulsive differential equations can be used to describe a lot of natural phenomena such as the dynamics of populations subject to abrupt changes (harvesting, diseases, etc.), which cannot be described using classical differential equations. That is why in recent years they have attracted much attention of investigators (cf., e.g., [3, 4]).
The study of dynamic equations on time scales goes back to Stefan Hilger . Now it is still a new area of fairly theoretical exploration in mathematics. We refer to the books by Bohner and Peterson [6, 7]. There are a lot of works concerning the p-Laplacian problems on time scales; see, for example, [8–10]. Few works have been done on the existence of solutions to boundary value problems (BVP) for p-Laplacian impulsive dynamic equations on time scales; see [11–14]. Moreover, there is not much work on m-point boundary value problems for the p-Laplacian impulsive dynamic equations on time scales except for that in  by Li et al. Our aim in this paper is to fill the gap.
where is a time scale, , , , , with , () with , and , , . is a p-Laplacian operator, i.e., for , , where and , , and represent the right-hand limit and left-hand limit of the function at , .
In this paper we assume that
(A2) , , , with and ,
(A3) is nonnegative and there exists an integer , such that ,
(A4) is a bounded function, , ,
(A5) , where and is a constant which is given by Theorem 3.1.
In this study, by employing Bai-Ge’s fixed point theorem , we get the existence of at least three positive solutions for boundary value problem (1.1). In fact, our result is also new when (the differential case) and ℤ (the discrete case). Therefore, the result can be considered as a contribution to this field.
This paper is organized as follows. In Section 2, we give some definitions and preliminary lemmas which are key tools for our proof. The main results are given in Section 3. Finally, in Section 4, we give an example to demonstrate our results.
In this section, we give some lemmas which are useful for our main results.
Throughout the rest of this paper, we always assume that the points of impulse are right dense for each . Let , .
respectively. A function is called a solution to (1.1) if it satisfies all the equations of (1.1).
Substituting (2.7) into (2.6), we get (2.1), which completes the proof of sufficiency.
The proof is complete. □
Lemma 2.4 Assume that (A1)-(A4) hold. Then is a completely continuous operator.
Proof From the definition of T, it is clear that . On the other hand, by conditions (A1)-(A4) and the definition of , it is clear that is continuous.
So, Tu and are bounded on J and equicontinuous on each (). This implies that T Ω is relatively compact. Therefore, the operator is completely continuous. □
3 Main results
The following assumptions as regards the nonnegative continuous convex functions φ, ω are used:
(B1) there exists such that for all ;
(B2) for any and .
To prove our main result, we need the following fixed point theorem due to Bai and Ge in .
Lemma 3.1 
Let P be a cone in a real Banach space , and let , . Assume that φ and ω are nonnegative continuous convex functions satisfying (B1) and (B2), ψ is a nonnegative continuous concave function on P such that for all and is a completely continuous operator. Suppose that
(B3) , for ,
(B4) , for all ,
(B5) for all with .
Then, on the cone P, ψ is a concave functional, φ and ω are convex functionals satisfying (B1) and (B2).
Theorem 3.1 Assume that (A1)-(A4) hold. There exist constants , and the following assumptions are satisfied:
(A5) , for , ;
(A6) for ;
(A7) , for , .
Proof Problem (1.1) has a solution if and only if u solves the operator equation . We have shown is completely continuous by Lemma 2.4. We now verify that all the conditions of Lemma 3.1 are satisfied. The proof is divided into four steps.
So, (3.1) holds.
Step 3. We now show that (B4) in Lemma 3.1 is satisfied. If , by condition (A5), in the same way as in Step 1, we can obtain that . Hence, condition (B4) in Lemma 3.1 is satisfied.
Thus, condition (B5) in Lemma 3.1 is satisfied.
The proof is complete. □
From the proof of Theorem 3.1, it is easy to see that if conditions like (A5)-(A7) are appropriately combined, we can obtain an arbitrary number of positive solutions of problem (1.1).
Corollary 3.1 Assume that (A1)-(A4) hold. There exist constants , , , and the following conditions are satisfied:
(A8) , for , , ;
(A9) for , .
Then problem (1.1) possesses at least positive solutions.
4 An example
Here , , , , , , , , .
Choose , , , , , .
We would like to thank the reviewers for their valuable comments and suggestions on the manuscript.
- Lakshmikantham V, Bainov DD, Simeonov PS: Theory of Impulsive Differential Equations. World Scientific, Singapore; 1989.MATHView ArticleGoogle Scholar
- Samoilenko AM, Perestyuk NA: Impulsive Differential Equations. World Scientific, Singapore; 1995.MATHGoogle Scholar
- Liang S, Zhang J: The existence of countably many positive solutions for some nonlinear singular three-point impulsive boundary value problems. Nonlinear Anal. 2009, 71: 4588-4597. 10.1016/j.na.2009.03.016MATHMathSciNetView ArticleGoogle Scholar
- Lv ZW, Liang J, Xiao TJ: Multiple positive solutions for second order impulsive boundary value problems in Banach spaces. Electron. J. Qual. Theory Differ. Equ. 2010, 38: 1-15.MathSciNetGoogle Scholar
- Hilger S: Analysis on measure chains - a unified approach to continuous and discrete calculus. Results Math. 1990, 18: 18-56. 10.1007/BF03323153MATHMathSciNetView ArticleGoogle Scholar
- Bohner M, Peterson A: Dynamic Equations on Time Scales: An Introduction with Applications. Birkhäuser, Boston; 2001.View ArticleGoogle Scholar
- Bohner M, Peterson A: Advances in Dynamic Equations on Time Scales. Birkhäuser, Boston; 2003.MATHView ArticleGoogle Scholar
- Feng M, Feng H, Zhang X, Ge W: Triple positive solutions for a class of m -point dynamic equations on time scales with p -Laplacian. Math. Comput. Model. 2008, 48: 1213-1226. 10.1016/j.mcm.2007.12.016MATHMathSciNetView ArticleGoogle Scholar
- Karaca IY, Tokmak F: Existence of three positive solutions for m -point time scale boundary value problems on infinite intervals. Dyn. Syst. Appl. 2011, 20: 355-367.MATHMathSciNetGoogle Scholar
- Sun HR, Li WT: Existence theory for positive solutions to one-dimensional p -Laplacian boundary value problems on time scales. J. Differ. Equ. 2007, 240: 217-248. 10.1016/j.jde.2007.06.004MATHView ArticleGoogle Scholar
- Chen H, Wang H, Zhang Q, Zhou T: Double positive solutions of boundary value problems for p -Laplacian impulsive functional dynamic equations on time scales. Comput. Math. Appl. 2007, 53: 1473-1480. 10.1016/j.camwa.2006.09.005MATHMathSciNetView ArticleGoogle Scholar
- Chen H, Wang H: Triple positive solutions of boundary value problems for p -Laplacian impulsive dynamic equations on time scales. Math. Comput. Model. 2008, 47: 917-924. 10.1016/j.mcm.2007.06.012MATHView ArticleGoogle Scholar
- Liang R, Shen J: Triple positive solutions to bvp for p -Laplacian impulsive dynamic equations on time scales. Dyn. Contin. Discrete Impuls. Syst., Ser. A Math. Anal. 2011, 18: 719-730.MATHMathSciNetGoogle Scholar
- Yin L, Zhang Z: Existence of a positive solution for a first-order p -Laplacian boundary value problems with impulsive on time scales. J. Appl. Anal. Comput. 2012, 2: 103-109.MATHMathSciNetGoogle Scholar
- Li P, Chen H, Wu Y: Multiple positive solutions of n -point boundary value problems for p -Laplacian impulsive dynamic equations on time scales. Comput. Math. Appl. 2010, 60: 2572-2582. 10.1016/j.camwa.2010.08.067MATHMathSciNetView ArticleGoogle Scholar
- Bai Z, Ge W: Existence of three positive solutions for some second-order boundary value problems. Comput. Math. Appl. 2004, 48: 699-707. 10.1016/j.camwa.2004.03.002MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.